Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 17, NWS Amarillo, TX

May 30, 1995Texas County, Oklahoma

NWS Amarillo, TX issued this tornado warning at May 30, 1995, 7:29 PM CDT for Texas County, Oklahoma. It was in force for 31 min.

The area

The counties it named.

The facts

Issued
May 30, 1995, 7:29 PM CDT (00:29 UTC)
Expired
May 30, 1995, 8:00 PM CDT
In force
31 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Texas County, OK

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 310030
TORAMA
OKC139-310100-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT TUE MAY 30 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  800 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE OKLAHOMA PANHANDLE
 
   ...SOUTHERN TEXAS COUNTY
 
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
POSSIBLE TORNADO 20 MILES TO THE SOUTHWEST OF GUYMON. THE STORM
PRODUCING THE POSSIBLE TORNADO WAS MOVING THE EAST SOUTHEAST AT 25 MPH.
 
IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST
PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF
ONE IS AVAILABLE. A,VOID WINDOWS AND PROTECT YOUR BODY FROM FLYING
DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO
NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 30, 3:05 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 30, 3:05 PM CDT, 4 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT TUE MAY 30 1995

STLT WATER VAPOR LOOP SHOWS UPR LO OVR CNTRL CO MOVG SLOWLY EWD.
NGM AND ETA FCST ONE VORT LOBE TO SWING AROUND THE LO AND ACRS
PNHDLS THIS EVE AND ANOTHER LOBE LATE TNGT INTO TMW.  SHWRS/TSTMS
LIKELY TO DVLP AS FEATURES COME ACRS.  LO LVL WINDS WILL BE
VRBL AND LIGHT TNGT AS WK SFC LO TRACKS ACRS PNHDLS SO MSTR WILL NO
LONGER FEED ABUNDANTLY INTO THE AREA.  HWVR...DEW POINTS RMN HIGH
AND SUFFICIENT FOR ISOL HVY RAIN.  THIS MAKES IT DIFFICULT TO NOT
ISSUE A FLASH FLOOD WATCH FOR THE SOAKED COUNTIES OF THE SRN TX
PNHDL.  IN FACT...FLASH FLOOD GUIDANCE FOR DEAF SMITH COUNTY IS A
SCANT 0.8 INCH SO ANY MDT TO STRONG TSTM CAN CAUSE A PROBLEM.
AS FAR AS SVR POTENTIAL...WARMER SFC TEMPS HAVE HELPED TO
DESTABILIZE AMS THIS AFTN.  LIFTED INDEX ALREADY DOWN TO MINUS 4
AND ARE FCST DCR EVEN MORE TNGT AS UPR COLD POOL REACHES AREA.
FEEL THREAT OF ISOL SVR IS THERE SO WILL MENTION PSBL SVR IN ALL
ZONES TNGT.  FOR LATER PERIODS...A FEW TSTMS WILL LINGER TMW AS
SYSTEM PULLS AWAY WITH BEST CHC FOR RAIN IN THE ERN ZONES.  DRY TMW
NIGHT AND THU AS RDG BUILDS INTO AREA.

AMA 50/75/51/82 640

.AMA...FLASH FLOOD WATCH FOR TNGT FOR ZONES 011>020.
.OK...NONE.

SP

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:03 PM CDTSevere Thunderstorm WarningAMATexas57 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.